Urgent alert issued over contaminated drugs in Cambridgeshire

A serious '˜drug alert' has been issued today by the Cambridgeshire Drug and Alcohol Action Team.

Thursday, 27th April 2017, 1:55 pm
Updated Tuesday, 9th May 2017, 6:48 pm

They have been alerted to heroin that has been mixed with fentanyl or carfentanyl, both unusually potent synthetic opioids, which are being added by dealers.

Even very small amounts of these highly potent synthetic opioids can cause severe or even fatal toxicity.

A spokesman for the Cambridgeshire Drug and Alcohol Action Team said: “Please be alert to the increased possibility of overdose arising from heroin cut with these synthetic opioids, be able to recognise possible symptoms of overdose and respond appropriately.

Sign up to our daily newsletter

The i newsletter cut through the noise

“Call 999 if you experience any unusual symptoms and look out for your friends.”

The supply and possession of heroin is a crime and anyone with information about such activity should call police on 101.